Show Summary Details
Page of

Cutaneous reactions to drugs 

Cutaneous reactions to drugs
Chapter:
Cutaneous reactions to drugs
Author(s):

Susan Burge

, Rubeta Matin

, and Dinny Wallis

DOI:
10.1093/med/9780198747925.003.0018
Page of

PRINTED FROM OXFORD MEDICINE ONLINE (www.oxfordmedicine.com). © Oxford University Press, 2020. All Rights Reserved. Under the terms of the licence agreement, an individual user may print out a PDF of a single chapter of a title in Oxford Medicine Online for personal use (for details see Privacy Policy and Legal Notice).

date: 09 April 2020

This chapter provides guidance to the recognition of cutaneous adverse drug reactions, with an overview of the mechanisms of drug reactions and sections devoted to different patterns of cutaneous reactions, e.g. erythematous, scaly, purpuric, pigmented, and bullous. Drug-induced hair and nail problems are considered. Two sections focus specifically on reactions to chemotherapy agents, including BRAF inhibitors, EDRF inhibitors, multikinase inhibitors, and mTOR inhibitors. Problems, such as chemotherapy-induced hand–foot skin reaction, neutrophilic eccrine hidradenitis, eccrine squamous metaplasia, and flagellate dermatitis, are discussed. A section is devoted to drugs that may induce skin diseases such as acne-like pustular eruptions, psoriasis, dermatomyositis subacute cutaneous lupus erythematosus, and lichen planus.

Access to the complete content on Oxford Medicine Online requires a subscription or purchase. Public users are able to search the site and view the abstracts for each book and chapter without a subscription.

Please subscribe or login to access full text content.

If you have purchased a print title that contains an access token, please see the token for information about how to register your code.

For questions on access or troubleshooting, please check our FAQs, and if you can't find the answer there, please contact us.